# SDR CA960909045

- Difficulty date: August 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7250 · Turbine Section
- Part: Pt Blade Lp
- Part number: 311260201
- Condition: Airfoil Fracture
- Location: Turbine Interstg
- Part time: 14,706 hours
- Stage of operation: CL
- Nature of condition: X
- Precautionary procedure: E, O

## Discrepancy

(CAN) THE AIRCRAFT WAS CLIMBING THROUGH 6,000 FEET WHEN THE PILOT NOTED A DROP IN OIL PRESSURE FOLLOWED BY A LOUD BANG. A FIREBALL WAS OBSERVED AND THE ENGINE SUBSEQUENTLY SHUTDOWN. THE CAUSE OF THE IN-FLIGHT SHUTDOWN WAS THE FAILURE OF THE #4, #5 AND #6 BEARINGS AND THE MASSIVE DAMAGE SUSTAINED TO THE INTERSTAGE AREA. WHILE THE FAILURE SEQUENCE IS NOT ABSOLUTELY CLEAR, IT IS THE OPINION OF THE OVERHAULER THAT THE CATASTROPHIC FAILURE ORIGINATED WITH AN EARLIER LOSS OF A SINGLE LOW PRESSURE TURBINE AIRFOIL NEAR THE BLADE PLATFORM DUE TO FATIGUE CRACKING.
